Viibyrd

Posted by lorraine3 @lorraine3, Mar 9, 2018

I would be very interested to learn of anyone’s experience with Viibyrd. I had been taking Paxil for years, but it was no longer working. I am a lifelong anxiety sufferer, and after doing some research, thought Lexapro might be best for me. However, doctor strongly believed Viibyrd was the way to go, so I switched to 10 mg Viibyrd one week ago. The side effects have been awful – brain zaps, vertigo, GI issues, nausea, brain fog. I have read that these side effects will not last forever, and that if you can get through the first horrible few weeks, the drug is a lifesaver for many. Can anyone in this group with real-life experience of Viibyrd comment? Thanks.

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

So sorry you're having this problem. I haven't heard of Viibyrd but what did the doc say about your awful side effects? There are too many drugs on the market that may be an alternate solution. You shouldn't have to suffer. Good luck. Call your doctor.

REPLY

Hello @lorraine3, welcome to Mayo Clinic Connect! I too am sorry you are having side effects from the medication. Have you talked to your doctor about it yet?

REPLY

Viibryd did the same thing to me and increased suicidal thinking. I kept being told to give my body time to adapt as the dose was increased to 40 mg. a day. Stopped taking it. I have grown weary of being told I make things up. I do not have a history of imagining side-effects. I hope it helps you though.

REPLY

Hello! I have been taking Viibryd for about 7 years now. I also suffered from brain zaps (i call them brain shivers). I found that taking the viibryd at the same time every day is key. If I wait more than 23 hours before I take it, I get my brain shivers. But if i take it at the same time (or earlier) each day, i dont get them! Also, you should be eating with Viibryd as it dissolves easier and you get the full dose. I know EXACTLY what you are going through and i hope you get better! Prestique was way worse for brain shivers than viibryd so I’d avoid that if they recommend it.

REPLY

Thanks for sharing these experiences with vilazodone (Viibryd), @shellminski, and welcome to Mayo Clinic Connect. Your tips are great.

Has this medication been helpful to you?

@lorraine3 — wondering how it's gone for you as you've continued to take this medication? Have the side effects subsided at all?

REPLY

you might consider a drug called lyrica. Read up on how it helps with anxiety on the internet. Prescribed for anxiety in Europe. I was on everything there is and nothing worked until I tried Lyrica. My anxiety is gone now !!!

REPLY
@chipper

you might consider a drug called lyrica. Read up on how it helps with anxiety on the internet. Prescribed for anxiety in Europe. I was on everything there is and nothing worked until I tried Lyrica. My anxiety is gone now !!!

Jump to this post

You might want to think very hard before going on Lyrica. 
First it causes huge weight gains and second it is a major cause of suicidal thoughts. 
There are very strict warnings and a black box on it. My doctor tried 3or 4 times to give it to me and the last time I thought I was going out of my mind. 

Peace and blessings always, 

REPLY

Have had mixed response with Viibryd. Went from 10 mg to 20 mg to 40 mg. very gradually. I did experience suicidal thinking, but that has gone away. Some diarrhea and nausea. So far it seems to be doing me some good, but we will see what it's like down the road.

REPLY
@littlelulu

Have had mixed response with Viibryd. Went from 10 mg to 20 mg to 40 mg. very gradually. I did experience suicidal thinking, but that has gone away. Some diarrhea and nausea. So far it seems to be doing me some good, but we will see what it's like down the road.

Jump to this post

How long did you have suicidal thoughts on this?

REPLY

I did not see a response from anyone. I have been on Viibryd for 7 days. Did you ever have luck with it?

REPLY
Please sign in or register to post a reply.